Categories
Healthcare Delivery

Management of Hypoglycemia or low blood sugar

Recent my mother was visiting me at Bangalore and she has been a diabetic since the age of 44. She recently was advised to move from oral hypoglycemics to Insulin. As she prepared to leave, she took a dose of Insulin as she does normally and entered the airport. Halfway through to the gate, she started reeling and was slowly losing consciousness. Luckily my father who was accompanying her had seen this happen a few times in the past and immediately fed her some juice and glucose biscuits. Within a few minutes she was back to normal and continued to board her flight. The same incident happened to my grand father once and that time he was lucky that I was around and had some chocolates handy to stabilize him. These are not isolated incidents but happen to hundreds of people suffer from this condition. This condition is called Hypoglycemia.